Home Magazines Editors-in-Chief FAQs Contact Us

Adverse reactions and cardiac arrhythmias related to antiretroviral use in patients with HIV/AIDS 


Nursing & Care Open Access Journal
Reinier Besse Diaz,1 Liliana Martinez Cantillo,2 C. Ventura Bridge Sani,3 Est. Carmen Nathali Galera Fernandez4

PDF Full Text

Abstract

Introduction: AIDS is an advanced clinical manifestation of human immunodeficiency virus (HIV) infection. These patients have improved with antiretroviral drugs; but there is an increased risk of toxicity and cardiac disease, including cardiac arrhythmias. Objective: To clinically characterize patients with HIV/AIDS who presented adverse reactions due to the consumption of antiretroviral, as well as to estimate the prevalence ratio of cardiac arrhythmias. Method: Descriptive and cross-sectional study, which made possible the clinical characterization and the relationship of ART with general adverse reactions, including cardiac arrhythmias, in the General Clinical-Surgical Teaching Hospital Dr. “Juan Bruno Zayas Alfonso” in the period 2018-2020. Results: Adverse reactions related to oropharyngeal candidiasis were marked, representing 80%. Antiretroviral treatment was very unfavorable for Scheme I, with 66.6% of adverse reactions. Esophagus-gastritis and cardio toxicity marked the differences, with 28 (53.8%) and 14 (55.8%) respectively. The ratio between patients with cardiac arrhythmias versus those without arrhythmias is reasonably higher in those who consumed antiretroviral compared those who did not consume it. Conclusion: Adverse reactions in patients with HIV/AIDS continue to be a health problem in our territory, demonstrating the relationship between adverse reactions and antiretroviral treatment with Cuban generics, especially due to gastrointestinal effects and cardiac arrhythmias. The drug-disease interaction results a complex but indisputably frequent process in patients with HIV/AIDS.

Keywords

AIDS, adverse reactions, antiretrovirals, arrhythmias

Testimonials